MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; CEMENTED, STRAIGHT FLUTED STEM, 17MM X 120MM

ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; CEMENTED, STRAIGHT FLUTED STEM, 17MM X 120MM
Model Number HC-17120-03M
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced loosening of their implanted eleos cemented segmental stem.The patient was revised on (b)(6) 2022 to remove and replace the following devices: eleos cemented segmental stem, eleos distal femur, eleos male-female midsection, eleos biogrip ha collar, distal femur axial pin, eleos tibial hinge w/ rotational stop, and eleos tibial polyspacer.This event will be considered as a serious injury due to the revision procedure.No issues were reported with the eleos distal femur, eleos male-female midsection, eleos biogrip ha collar, distal femur axial pin, eleos tibial hinge w/ rotational stop, and eleos tibial polyspacer; therefore, they are considered concomitant.This record captures the eleos cemented segmental stem.
 
Additional Manufacturer Narrative
It was reported that a 69-year-old patient experienced loosening of their implanted eleos cemented stem with modular biogrip collar, approximately 10 months post-operatively.The patient's index procedure took place on (b)(6) 2021, where the patient was implanted with the eleos distal femur system.An eleos canal filling segmental stem 21mm x 120mm was originally placed.The patient experienced loosening of the implanted stem, resulting in the patient's first revision procedure on (b)(6) 2021.This event was captured in pcr (b)(4), mfr# 3013450937-2021-00222.During the first revision procedure, the implanted stem was replaced with the eleos cemented stem with modular biogrip collar.Approximately 7 months post-operatively, the eleos cemented stem with modular biogrip collar loosened and the patient underwent their second revision procedure.This device was removed and replaced with the eleos cemented stem, bowed, fluted,13mm x 152mm.Device history records and sterilization batch records were reviewed for the device lot number and no issues were identified which were related to the design, manufacturing, and sterilization of the components.This is the first complaint for loosening on the eleos cemented segmental stems w/ modular biogrip collars.Therefore, a complaint trend was not identified.The root cause of this event cannot be determined conclusively; however, based on the previous investigation in pcr (b)(4) and the eleos ifu for modular collars, it is possible that the patient's obese size may have contributed to the stem loosening.From the eleos ifu for modular collars, it states that "patient selection should consider the following factors, which could lead to increased risk of failure and can be critical to the eventual success of the procedure: the patient's weight, activity level, and occupation.Implant longevity and stability may be affected by these variables.A heavy-weight patient can produce high loads on the prosthesis, which can lead to failure of the prosthesis.The surgeon must consider the ability and willingness of the patient to follow instructions and to control their weight and activity level.".
 
Event or Problem Description
It was reported that a patient experienced loosening of their implanted eleos cemented segmental stem.The patient was revised on (b)(6) 2022 to remove and replace the following devices: eleos cemented segmental stem, eleos distal femur, eleos male-female midsection, eleos biogrip ha collar, distal femur axial pin, eleos tibial hinge w/ rotational stop, and eleos tibial polyspacer.This event will be considered as a serious injury due to the revision procedure.No issues were reported with the eleos distal femur, eleos male-female midsection, eleos biogrip ha collar, distal femur axial pin, eleos tibial hinge w/ rotational stop, and eleos tibial polyspacer; therefore, they are considered concomitant.This record captures the loosened eleos cemented segmental stem.

Brand Name
ELEOS LIMB SALVAGE SYSTEM
Common Device Name
CEMENTED, STRAIGHT FLUTED STEM, 17MM X 120MM
Manufacturer (Section D)
ONKOS SURGICAL
77 e halsey rd
parsippany NJ 07054
Manufacturer (Section G)
PHILLIPS PRECISION INC
7 paul kohner pl
elmwood park NJ 07407
Manufacturer Contact
upasana basnet
77 e halsey rd
parsippany, NJ 07054
MDR Report Key14881528
Report Number3013450937-2022-00195
Device Sequence Number5189293
Product Code KRO
UDI-Device IdentifierB278HC1712003M0
UDI-PublicB278HC1712003M0
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K203815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHC-17120-03M
Device Catalogue NumberHC-17120-03M
Device Lot Number84551-038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale